Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 89, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Oct 24, 2018, 3:26 AM PDT. It took effect at Oct 25, 2018, 12:00 PM PDT. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Oct 24, 2018, 3:26 AM PDT (10:26 UTC)
- In effect from
- Oct 25, 2018, 12:00 PM PDT
- Expired
- Oct 27, 2018, 12:00 AM PDT
- In force
- 36 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
025 WHUS76 KEKA 241026 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 326 AM PDT Wed Oct 24 2018 PZZ470-241830- /O.NEW.KEKA.SC.Y.0089.181025T1900Z-181026T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 326 AM PDT Wed Oct 24 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT THURSDAY NIGHT... * WAVES...W building to 10 ft at 13 seconds Thursday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
12 follow-up statements
778 WHUS76 KEKA 241517 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 817 AM PDT Wed Oct 24 2018 PZZ470-242330- /O.CON.KEKA.SC.Y.0089.181025T1900Z-181026T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 817 AM PDT Wed Oct 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PDT THURSDAY NIGHT... * WAVES...W building to 10 ft at 13 seconds Thursday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
275 WHUS76 KEKA 242117 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 217 PM PDT Wed Oct 24 2018 PZZ470-250530- /O.CON.KEKA.SC.Y.0089.181025T1900Z-181026T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 217 PM PDT Wed Oct 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PDT THURSDAY NIGHT... * WAVES...West building to 10 feet at 13 seconds Thursday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
905 WHUS76 KEKA 250311 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 811 PM PDT Wed Oct 24 2018 PZZ470-251115- /O.CON.KEKA.SC.Y.0089.181025T1900Z-181026T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 811 PM PDT Wed Oct 24 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT PDT THURSDAY NIGHT... * WINDS...Southerly 5 to 10 kt. * WAVES...West building to 10 ft at 13 seconds Thursday afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
156 WHUS76 KEKA 251014 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 314 AM PDT Thu Oct 25 2018 PZZ470-251815- /O.CON.KEKA.SC.Y.0089.181025T1900Z-181026T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 314 AM PDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO MIDNIGHT TONIGHT... * WAVES...W swell building to 10 ft at 13 seconds this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
486 WHUS76 KEKA 251809 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1109 AM PDT Thu Oct 25 2018 PZZ470-260215- /O.CON.KEKA.SC.Y.0089.181025T1900Z-181026T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1109 AM PDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WAVES...W swell building to 10 ft at 13 seconds this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
321 WHUS76 KEKA 252147 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 247 PM PDT Thu Oct 25 2018 PZZ470-260600- /O.CON.KEKA.SC.Y.0089.000000T0000Z-181026T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 247 PM PDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WAVES...W swell building to 10 ft at 13 seconds this afternoon and evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
279 WHUS76 KEKA 260334 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 834 PM PDT Thu Oct 25 2018 PZZ470-260700- /O.CON.KEKA.SC.Y.0089.000000T0000Z-181026T0700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 834 PM PDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...Southerly 6 to 12 kt. * WAVES...W swell up to 10 ft at 13 seconds this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
694 WHUS76 KEKA 260654 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 1154 PM PDT Thu Oct 25 2018 PZZ450-455-475-261500- /O.EXB.KEKA.SC.Y.0089.000000T0000Z-181026T1600Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 1154 PM PDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM PDT FRIDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 9 AM PDT Friday. * WINDS...Variable 6 to 12 kt. * WAVES...W swell 9 to 11 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$ PZZ470-261500- /O.EXT.KEKA.SC.Y.0089.000000T0000Z-181026T1600Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1154 PM PDT Thu Oct 25 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PDT FRIDAY... * WINDS...Southerly 6 to 12 kt. * WAVES...W swell up to 9 to 11 ft at 13 seconds this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
711 WHUS76 KEKA 260948 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 248 AM PDT Fri Oct 26 2018 PZZ450-455-470-475-261600- /O.CON.KEKA.SC.Y.0089.000000T0000Z-181026T1600Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 248 AM PDT Fri Oct 26 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... * WINDS...Variable 6 to 12 kt. * WAVES...W swell 9 to 11 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
299 WHUS76 KEKA 261558 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 858 AM PDT Fri Oct 26 2018 PZZ450-455-470-475-262200- /O.EXT.KEKA.SC.Y.0089.000000T0000Z-181026T2200Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 858 AM PDT Fri Oct 26 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM PDT THIS AFTERNOON... * WINDS...Variable 6 to 12 kt. * WAVES...W swell 9 to 11 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
380 WHUS76 KEKA 262107 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 207 PM PDT Fri Oct 26 2018 PZZ450-455-470-475-270500- /O.EXT.KEKA.SC.Y.0089.000000T0000Z-181027T0500Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 207 PM PDT Fri Oct 26 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM PDT THIS EVENING... * WINDS...Variable 6 to 12 kt. * WAVES...W swell 9 to 11 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
942 WHUS76 KEKA 270356 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 856 PM PDT Fri Oct 26 2018 PZZ450-455-470-475-270700- /O.EXT.KEKA.SC.Y.0089.000000T0000Z-181027T0700Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 856 PM PDT Fri Oct 26 2018 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * WINDS...Variable 6 to 12 kt. * WAVES...W swell 9 to 11 ft at 13 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Oct 23, 2:54 PM PDT, 12 hours 32 minutes earlier.
Area forecast discussion, Oct 23, 2:54 PM PDT, 12 hours 32 minutes before
AREA FORECAST DISCUSSION National Weather Service Eureka CA 254 PM PDT Tue Oct 23 2018 .SYNOPSIS...A weak front will bring light rain to portions of the Redwood Coast through this afternoon. Otherwise, mainly dry weather and mild daytime temperatures are expected through the remainder of the week. && .SHORT TERM...The weak cold front has moved ashore this afternoon and is currently producing light rain from Del Norte County to portions of Humboldt County north of Cape Mendocino. This front will quickly exit the area and dissipate this evening, yielding several days of cloudy but mainly dry weather as zonal onshore flow is established over Northwest California. Guidance continues to trend drier for Thursday as the bulk of the impacts associated with a weak warm front approaching the region on Thursday now look to stay confined to the Oregon and Washington coasts. Cannot rule out a few sprinkles in the vicinity of Del Norte County or some misty/drizzly conditions along the North Coast given a very moist ambient environment, but Thursday now looks to remain rain free for the most part. The other primary story heading towards the end of the work week will be rebounding temperatures as heights and 850 mb temps begin to rise in response to a building ridge centered to the south of the area. This should support high temperatures getting back into the 60s along the coast and the low to mid 80s farther inland. This trend will continue into the weekend. /CB && .LONG TERM...A weak ridge remains in place on Saturday. The marine layer may return bringing clouds to the coast, although confidence is low on this. Sunday models are in decent agreement on another system approaching the area and bringing rain late in the day or overnight. Current model runs show some modest precip amounts for Humboldt and Del Norte counties, with little making it much farther inland. This system may trend farther north and weaker as it gets closer like we have seen the last few systems do. So it will need to be watched. High pressure and dry conditions are expected to return early next week. Offshore flow may help get the stratus out of the coast of the coastal areas as well. MKK && .AVIATION...The passing front and SE winds ahead of it have helped to mix out the marine layer this afternoon, resulting in mostly VFR ceilings along the coast. Any associated rain has remained very light, bringing a scattered cloud deck below 3000 ft and modest visibility reductions which may yield occasional MVFR conditions at KCEC and KACV through late afternoon/early evening. Rain will quickly come to an end by early evening, with ceilings gradually falling back into MVFR and eventually IFR range as a deep marine layer is re-established overnight at coastal terminals. Marine layer depth on the order of 3000 ft will likely also result in MVFR and possibly IFR ceilings making into back into Ukiah early Tuesday morning before scattering out by about 18z much like today. /CB && .MARINE...Tonight into Wednesday winds are forecast to briefly become light and northerly, then shift to SW ahead of another frontal system late Wednesday night and Thursday, but remain below advisory criteria. Northerly winds will return for the weekend, although they are expected to peak once again only around 20 to 25 KT briefly before decreasing again Saturday night as the next system brings southerly winds to the area. A couple W-NW swell trains will be transiting the waters through the period. Ongoing NW swell at around 15 seconds this morning will settle into the 11 second range by Wednesday. The second batch of swell will average around 13 seconds, arriving late Wednesday. Heights of this swell will approach 10 ft by Thursday night. Longer period SW swell will continue through much of the forecast cycle as well, with periods ranging from 15 to 18 seconds. MKK/SEC && .EKA WATCHES/WARNINGS/ADVISORIES... CA...None. NORTHWEST CALIFORNIA COASTAL WATERS...None. && Visit us at http://www.weather.gov/eureka Follow us on Facebook and Twitter at: http://www.facebook.com/NWSEureka http://www.twitter.com/nwseureka For forecast zone information see the forecast zone map online: http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Oct 23, 2:29 PM PDT, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 229 PM PDT Tue Oct 23 2018 CAZ101>113-242130- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Northern Trinity-Southern Trinity- Mendocino Coast-Northwestern Mendocino Interior- Northeastern Mendocino Interior-Southwestern Mendocino Interior- Southeastern Mendocino Interior- 229 PM PDT Tue Oct 23 2018 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.